Aa
A
A
Close
Avatar universal
Help! I can't think, memorize or even concentrate.
Hi I'm Aren. I'm supposedly grade 12 right now but I'm still grade 11 because I had to rest for a year due to my early stages of schizophrenia. Since last March 2016 I've been taking this serotia 300mg everyday and I felt unresponsive, groggy, confused and sleepy. I decided to stop taking them last May 2017 without letting my doctor know because my classes started at June 2017. Overall, I felt better without the meds. I even feel energetic and enthusiastic. At July 2017 during my last check up I had to admit my doctor that I had not took my meds due to certain voices I'm hearing during my sleep. He insisted that I should take the meds again to avoid relapse. Now my preliminary exams start next week, I can't memorize. I can't understand what I have read in my notes. I did not even know what I have written there in the first place. I feel worried and depressed thinking I would fail. Should I discontinue the taking of my meds so that I can concentrate even better?
Cancel
4 Answers
Page 1 of 1
Avatar universal
The same happened to me. Scizophrenia drugs are all like this or even worse. You won't be able to memorize or concentrate until you stop your treatment, although everybody will tell you that you are not supposed to quit your treatment, as that will make you feel worse.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
675718 tn?1449992146
people need to find good mix it took time to find the right one I believed in it took me to promise land I cant concentrate I hear three voices bugs me mucho :G
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
talk to your doctor about trying another medication. There are lots of medications. Just because you feel uncomfortable with one doesn't mean there isn't another one better for you. I have tried 4 different anti psychotics for schizophrenia before i found one I like.
Stopping meds cold turkey is not the answer.
Your doctor is there to help you find the right treatment plan and you have to trust their opinion. Do you feel comfortable talking to your doctor? If they make you feel uncomfortable then perhaps you need to look for another doctor or bring a friend/family member to the appointments with you.
Take care
good luck in exams
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
These drugs cause severe brain damage. Get off them of you can, you may be able to salvage whatever brain capacity you have left.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Schizophrenia Community Resources
Top Schizophrenia Answerers
675718 tn?1449992146
Blank
El Paso, TX